Nevada, 2010

Damaging Winds in Nevada, July 24 to 25, 2010

July 24 to 25, 2010 · NWS REV · 3 events in 2 counties and zones

Hot temperatures and light southerly flow aloft between a ridge of high pressure over Utah and low pressure off the California coast focused thunderstorms in the Sierra and out into extreme western Nevada.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS REV wrote it up.

Hot temperatures and light southerly flow aloft between a ridge of high pressure over Utah and low pressure off the California coast focused thunderstorms in the Sierra and out into extreme western Nevada.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Jul 24, 2:32 PM PST, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 24, 2:32 PM PST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
332 PM PDT SAT JUL 24 2010

CORRECTED FOR RED FLAG WARNING IN ZONE 272

.SHORT TERM...
CUMULUS BEGAN FORMING LATE THIS MORNING ABOUT AN HOUR EARLIER THAN
YESTERDAY. A BIT MORE MOISTURE TO WORK WITH IN THE SOUTH AS A
LITTLE WORKED INTO CNTRL NV. AS A RESULT...CONVECTION A BIT
FURTHER EAST THAN EXPECTED FOR THIS TIME INTO EXTREME WESTERN
MINERAL COUNTY. EXPECT CONTINUED DEVELOPMENT FURTHER NORTH ALONG
SIERRA CREST AS DAY GOES ON WITH SLOW PROPAGATION/MOVEMENT INTO
EXTREME WRN NV. STORMS WILL REMAIN ISOLATED THIS EVENING...BUT
SHOULD BE FAIRLY DRY WITH ONLY LIGHT RAIN AMOUNTS FROM THE CORES.

FOR TONIGHT...STORM POTENTIAL DOES NOT LOOK AS GREAT AND HAVE
TRIMMED ISOLD STORM MENTION TO NORTH OF SUSANVILLE/GERLACH. BEST
UPPER LEVEL INSTABILITY IS UP THERE ALONG WITH THE TRACK OF A WEAK
WAVE SHOWING UP AT TROPOPAUSE LEVEL. WAVE TRACKS THRU AROUND 12Z
SO BEST POTENTIAL STORMS THEN INTO 15Z. PERHAPS ONLY 2-3 STORMS TO
FORM. EXPECT A BIT MORE CLOUD COVER TONIGHT SO OVERNIGHT TEMPS
WILL BE QUITE MILD...70S IN SOME WRN NV LOCATIONS TO EVEN NEAR 60
SIERRA VALLEYS.

TOMORROW STILL ON TRACK WITH INCREASE IN MOISTURE. MODELS NOT AS
AGGRESSIVE WITH THE MOISTURE TO THE SOUTH AS PREV RUNS BUT STILL
SHOW PLENTY OF INSTABILITY. SREF/GFS/NAM ALL IN GOOD AGREEMENT
WITH CONVECTION FIRING BY 1-2 PM AS UPPER LOW SLOWLY MOVES TOWARD
COAST AND JET NOSES INTO AREA. HLTT AROUND 30 ALONG SIERRA INTO
EXTREME WRN NV SO ALL LINING UP. NAM/GFS CONTINUE TO HIT AREAS
ALONG 395 CORRIDOR HARDEST TOMORROW...AS HAS BEEN THE CASE LAST 48
HRS. EXPECT SCT COVERAGE MOST AREAS CONTINUING AND MOVING EAST
INTO THE EVENING.

TAHOE BASIN MOST PROBLEMATIC WITH SOUTH WINDS ALOFT. CONCERN IS
THAT ONLY 2-3 STORMS MAY FIRE BEFORE GETTING PUSHED OFF TO THE
EAST LIMITING COVERAGE. SEEING CONVECTION TRYING TO GO ON CREST
WEST OF THE LAKE NOW BELIEVE AT LEAST EAST HALF OF BASIN WILL SEE
SCT STORMS. HOWEVER...ALL OTHER AREAS HIGHER CONFIDENCE WITH ONLY
FLY IN THE OINTMENT POSSIBLE MID-CLOUD DECK DURING THE MORNING
RETARDING HEATING. MAIN CONCERNS FROM STORMS SUNDAY ARE DRY
LIGHTNING AS THEY SHOULD BE DRY FOR THE FIRST FEW HRS...SEE FIRE
WEATHER DISCUSSION BELOW. ALSO CONCERNED WITH POTENTIAL STRONG
OUTFLOWS.

TOMORROW NIGHT SHOULD SEE CONVECTION DIE DOWN IN THE EVENING...BUT
ANOTHER WAVE SHOWS UP TO MOVE THROUGH EARLY MON MORNING. THINK
THERE IS A BETTER POSSIBILITY OF STORMS THEN AS WAVE MOVES THROUGH
SO CONTINUE WITH ISOLATED THUNDERSTORMS. MONDAY STILL LOOKS GOOD
AND STORMS WILL BE WETTER AS MORE MOISTURE MOVES INTO THE REGION.
CONCERNS TURN MORE TO GENERIC OUTFLOW/HAIL POSSIBLITY AND TO A
SMALLER EXTENT...HEAVY RAIN. FAST STORM MOTIONS OF 25-30 MPH
SHOULD LIMIT THE HEAVY RAIN POTENTIAL. WALLMANN

.LONG TERM...TUESDAY THROUGH SATURDAY...
FOR TUESDAY...LINGERING INSTBY AND MOISTURE OVER PARTS OF NWRN AND
W-CNTRL NV WITH WEAK SHORTWAVE PASSAGE COULD KEEP A FEW TSTMS GOING
DURING THE MORNING IN THESE AREAS. BY AFTERNOON...FLOW ALOFT IS
EXPECTED TO BECOME MORE SOUTHWEST ESPECIALLY IN THE SIERRA...WHICH
WILL DECREASE INSTBY AND MOISTURE AND DIMINISH THE TSTM THREAT IN
AREAS NEAR AND WEST OF HWY 395. OTHERWISE...WILL LEAVE IN A SLGT CHC
OF TSTMS EAST OF HWY 395 FOR TUES AFTN AND PUSH THE CONVECTION INTO
W-CNTRL NV TUES EVE. WITH THE RIDGE BEING DISPLACED EAST TOWARD THE
SRN PLAINS...MAX TEMPS WILL BE NEAR SEASONAL NORMALS OF LOWER-MID
90S IN MOST LOWER ELEVATIONS.

HAVE REMOVED TSTM THREAT FROM NERN CA-NWRN NV ON WEDNESDAY AS ALL
GUIDANCE SOURCES SPREAD DRIER AND MUCH MORE STABLE AIR MASS OVER
THE ENTIRE REGION. WITH SW FLOW ALOFT CONTINUING AND PRESSURE
GRADIENT SLIGHTLY TIGHTER...LEE SIDE WINDS MAY BE A BIT STRONGER
WED AFTN-EVE BUT GUSTS LOOK TO MAINLY BE IN THE 25-30 MPH RANGE.
NEARLY IDENTICAL WEATHER CONDITIONS ARE EXPECTED THURSDAY AS THE
TROF OFF THE WEST COAST FINALLY MOVES INLAND WHILE WEAKENING.

BY FRI-SAT...FLOW ALOFT WILL WEAKEN AND 500 MB HEIGHTS RISE AS RIDGE
ATTEMPTS TO EXPAND INTO THE GREAT BASIN AGAIN. THIS WILL LEAD TO
LIGHTER AFTN-EVE WINDS AND GRADUAL WARMING TREND TO THE MID-UPR 90S
IN THE VALLEYS BY NEXT SAT. THESE CONDITIONS SHOULD LEAD TO SOME
LATE DAY CUMULUS FORMATION MAINLY IN MONO AND WRN MINERAL
COUNTIES...BUT TSTM POTENTIAL WILL REMAIN SLIM WITH MID LEVEL CAP
AND DRY AIR MASS STILL IN PLACE...AND NO SIGNIFICANT FORCING
INDICATED BY THE LATEST GUIDANCE. MJD

&&

.AVIATION...
ISOLD TSTMS TO CONTINUE OVER THE SIERRA AND ADJACENT PARTS OF WRN NV
MAINLY SOUTH AND WEST OF A KTVL-CARSON CITY-HAWTHORNE LINE. FARTHER
NORTH...BRIEF CB TOWERS POSSIBLE NEAR KRNO AND INTO NERN CA. MOST
CELLS WILL MOVE SLOWLY NORTH...WITH PROPAGATION FROM OUTFLOW
INTERACTIONS TRIGGERING SUBSEQUENT CELLS. MOST ACTIVITY SHOULD
DIMINISH BY 04Z BUT A FEW STRAY TSTM CELLS COULD FORM OVERNIGHT IN
NERN CA-NWRN NV. MAIN IMPACTS THRU 04Z EXPECTED TO BE GUSTY OUTFLOW
WINDS NEAR 35 KT AND SMALL HAIL...WITH BRIEF MDT-HVY RAIN POSSIBLE
IN HIGHER ELEVATIONS.

ON SUNDAY...TSTM COVERAGE EXPECTED TO INCREASE ESPECIALLY WEST OF
HWY 95. CELLS SHOULD ALSO FORM EARLIER IN THE DAY WITH FIRST
LIGHTNING POSSIBLE NEAR THE SIERRA CREST BEFORE 19Z. AT THE TAF
SITES...THE 00Z PACKAGE WILL INCLUDE AT LEAST VCTS FIRST IN
KTVL-KTRK THEN PUSHING EAST TO KRNO. ACTIVITY SHOULD BE MORE
ORGANIZED WITH FASTER N-NE CELL MOVEMENT OF 10-15 KT. THE STRONGER
CELLS COULD REACH LOW-END SEVERE CRITERIA WITH OUTFLOW GUSTS NEAR 50
KT AND HAIL BTWN 0.50 AND 1 INCH. MJD

&&

.FIRE WEATHER...
HIGH PRESSURE OVER THE GREAT BASIN AND LOW PRESSURE NEAR THE
CALIFORNIA COAST WILL BRING INCREASING THUNDERSTORM CHANCES THIS
WEEKEND...WITH THE THREAT OF THUNDERSTORMS THROUGH TUESDAY.

ISOLATED PULSE THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM TAHOE
SOUTH OVER THE SIERRA. ISOLATED STORMS OVER THE SOUTHERN CASCADES
INTO WESTERN LASSEN IS LESS LIKELY BUT STILL POSSIBLE THIS EVENING.
WITH CLOUD BASES ABOVE 10000-12000 FEET MSL TODAY...MAIN CONCERN IS
DRY STRIKES OUTSIDE OF THE STORM CORES AND GUSTY OUTFLOW WINDS OVER
40 MPH. LIGHT STEERING WINDS AND SURFACE DEW POINTS IN THE 30S
COULD ALLOW THE STRONGER STORMS TO PRODUCE SOME RAIN.

DRY LIGHTNING CONCERNS INCREASE TONIGHT WITH JET AND UPPER WAVE
PUSHING INTO THE AREA. BEST FOCUS FOR NOCTURNAL HIGH BASED STORMS IS
AREAS NORTH OF SUSANVILLE AND GERLACH. HOWEVER...COVERAGE WILL REMAIN
VERY ISOLATED.

FOR SUNDAY...RED FLAG WARNING HAS BEEN ISSUED FOR DRY LIGHTING AND
GUSTY OUTFLOW WINDS OVER 40 MPH AS MOISTURE FOR EXTREME WESTERN NV
AND THE SIERRA. INSTABILITY AND STORM MOTION WILL INCREASE WITH
THE JET SITTING OVER THE SIERRA AND WESTERN NEVADA SUNDAY
AFTERNOON. WITH LINGERING HIGH BASED CONVECTION EARLY IN THE
DAY...BY EVENING THERE WILL BE A TRANSITION TO WETTER STORMS AND
INCREASED LIGHTNING ACTIVITY. TAHOE BASIN IS PROBLEMATIC...BUT
BELIEVE ALTHOUGH STORM COVERAGE WILL BE LIMITED OVER THE CREST DUE
TO AFTERNOON WEST FLOW...EAST OF THE CREST AND CARSON RANGE SOULD
STILL SEE SCT STORMS.

MONDAY CONTINUES TO LOOK IMPRESSIVE FOR THUNDERSTORMS...WITH
ABUNDANT MOISTURE AND INSTABILITY AS THE JET LINGERS OVERHEAD AND
THE WEAKENING LOW MOVES INLAND TO PROVIDE ADDITIONAL COOLING ALOFT.
STORM MOTION IN THE MODELS IS HIGHER THAN SUNDAY...CERTAINLY ANOTHER
DAY WITH THE POTENTIAL ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS.
STORMS ALSO SHOULD BE WETTER WITH COOLER TEMPS AND MORE MOISTURE.
BRONG/LABELLE

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM TO 6 PM PDT SUNDAY NVZ450-458.

     RED FLAG WARNING FROM 11 AM TO 6 PM PDT SUNDAY NVZ459.

CA...RED FLAG WARNING FROM 11 AM TO 6 PM PDT SUNDAY CAZ270-271-278.

     RED FLAG WARNING FROM 11 AM TO 6 PM PDT SUNDAY CAZ273.

     RED FLAG WARNING FROM 11 AM TO 6 PM PDT SUNDAY CAZ272.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 24, 5:15 AM PST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
615 AM PDT SAT JUL 24 2010

CAZ070>073-NVZ001>005-251400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
615 AM PDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE ACROSS THE GREAT BASIN AND LOW PRESSURE NEAR THE
CALIFORNIA COAST WILL COMBINE TO CREATE A FAVORABLE SETUP TO PRODUCE
DRY THUNDERSTORMS TODAY. DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS
OVER 40 MPH CAN BE EXPECTED WITH THESE STORMS. SOME OF THE STRONGER
STORMS MAY PRODUCE RAINFALL UNDER OR NEAR THE CORE OF THE STORM.
THUNDERSTORMS ARE EXPECTED TO AFFECT AREAS NORTH OF I-80 THIS
EVENING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
THE NORTHERN SIERRA...NORTHEAST CALIFORNIA AND NORTHWEST NEVADA.
PLEASE REFER TO WWUS85 KREV RNORFWREV FOR FURTHER DETAILS ON THE
CRITICAL FIRE WEATHER CONDITIONS.

AS CONTINUED INCREASING SOUTHERLY MOISTURE...AN UPPER LEVEL LOW OFF
THE CALIFORNIA COAST AND THE JET STREAM ALOFT COMBINE IT WILL CREATE A
MORE FAVORABLE ATMOSPHERE FOR WET THUNDERSTORM DEVELOPMENT WITH
GREATER COVERAGE SUNDAY EVENING-MONDAY. STRONGER THUNDSTORMS CAN BE
EXPECTED ACROSS THE REGION MONDAY WITH A POSSIBLILITY OF SOME OF
THESE STORMS BECOMING SEVERE. THESE STRONGER OR SEVERE STORMS WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS AND HAIL.

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY UNTIL A MORE DRY AND
STABLE AIRMASS MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS WEEKEND AND WILL BE LIKELY MONDAY.
SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO
THE NATIONAL WEATHER SERVICE.

MCGUIRE

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 24, 2:32 PM PST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
332 PM PDT SAT JUL 24 2010

CAZ072-242300-
GREATER LAKE TAHOE AREA-
332 PM PDT SAT JUL 24 2010

...STRONG THUNDERSTORM DEVELOPING NEAR SOUTH LAKE TAHOE...

AT 330 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MEYERS...OR 6 MILES SOUTH OF SOUTH LAKE
TAHOE...AND MOVING NORTH AT 5 TO 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF 30 TO 40 MPH...CAN BE EXPECTED WITH THIS
STORM.

* LOCATIONS AFFECTED INCLUDE...MEYERS...SOUTH LAKE TAHOE...SOUTH LAKE
  TAHOE AIRPORT AND FALLEN LEAF CAMPGROUND.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS.

IF ON A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER
IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR
THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS.

&&

LAT...LON 3895 12012 3897 11996 3884 11990 3880 12001
TIME...MOT...LOC 2228Z 161DEG 8KT 3885 11999

HOHMANN
Special weather statement, Jul 24, 3:58 PM PST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
458 PM PDT SAT JUL 24 2010

CAZ071-250100-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
458 PM PDT SAT JUL 24 2010

...THUNDERSTORMS ALONG HIGHWAY 70 NEAR BECKWOURTH...

AT 453 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BECKWOURTH...AND MOVING NORTH AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS UP TO ONE
HALF INCH REDUCING VISIBILITY TO LESS THAN THREE MILES...WIND GUSTS
UP TO 40 MPH...AND SMALL PEA OR MARBLE SIZE HAIL...ARE EXPECTED WITH
THIS STORM.

* LOCATIONS AFFECTED INCLUDE...BECKWOURTH.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 70 BETWEEN PORTOLA AND
VINTON. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3996 12048 3988 12026 3973 12030 3978 12051
TIME...MOT...LOC 2354Z 199DEG 5KT 3981 12037

MJD
Special weather statement, Jul 24, 4:43 PM PST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
543 PM PDT SAT JUL 24 2010

CAZ071-072-NVZ002-003-250130-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
543 PM PDT SAT JUL 24 2010

...THUNDERSTORMS DEVELOPING IN THE GREATER RENO AREA...

AT 535 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VIRGINIA CITY
TO SOUTH RENO TO BOCA RESERVOIR. THESE STORMS WERE MOVING NORTH AT 5
TO 10 MPH.

LIGHTNING...PERIODS OF HEAVY RAIN...PEA OR MARBLE SIZE HAIL...AND
STRONG GUSTY WINDS OF 40 TO 50 MPH...CAN EXPECTED WITH THESE STORMS.
LOCAL AREAS OF BLOWING DUST AND VERY HEAVY RAIN WERE REPORTED BY AN
NWS EMPLOYEE IN THE STEAMBOAT SPRINGS AREA OF SOUTH RENO.

* LOCATIONS AFFECTED INCLUDE...LOCKWOOD...MOUNT ROSE SUMMIT...
  MUSTANG...RENO...SPANISH SPRINGS...SPARKS AND I-80 FROM TRUCKEE TO
  MUSTANG.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3932 11958 3928 12019 3951 12008 3964 11966
TIME...MOT...LOC 0038Z 193DEG 6KT 3940 11971 3938 11996

HOHMANN

The radar

The Reno radar (KRGX), 36 km away, was scanning. The volume nearest the first event began at 00:53 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washoe

When
July 24, 4:55 PM PST
Where
Washoe County, 0.69 mi N of Lemmon Vly
Measured
50 kt (58 mph) measured gust
Reported by
Official NWS Observations
Coordinates
39.580, -119.820

Thunderstorm Wind, Washoe

When
July 24, 5:04 PM PST
Where
Washoe County, 1.08 mi NW of West Reno
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
39.542, -119.863

This report was from the same thunderstorm that produced the 1655PST gust at the NWS office.

Thunderstorm Wind, Douglas

When
July 25, 6:42 PM PST
Where
Douglas County, 7.58 mi N of Topaz Lake
Measured
54 kt (62 mph) measured gust
Reported by
Department of Highways
Coordinates
38.728, -119.555

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2010Every state in 2010This day in weather historyWarnings in Nevada, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240588, 240628, 240602.